fingers and swelling hands

Am due to see the R nurse next week, but this last 6 weeks have been a struggle, my fingers and hands have been extremely painful and am finding it very hard to hold a knife at work or just even doing things with my hands. Have had to do a lot of cleaning and my fingers are so sore, sharp pains running through them and last night my left hand and fingers were red hot. They ache also, I have not rang up the Rumey nurse as do not know what they could say to me. Am trying to hang on until next Thursday for when the appointment is. My neck has been hurting too. I have been on MTX for 6 months, but 6 weeks ago moved from 15g to 20g injections. When I saw R nurse 6 weeks ago I was in a lot of pain and things swelling up and that is why she put me on 20gs, but things have just got so much worse. Been getting lots of headaches too for the past 10 days constant headaches. Have also been getting a lot of pain in my toes which has not happened before. Seem to have nodules on my toes as well as on my knuckles.

Thanks for listening.

Take care xxx

5 Replies

oldestnewest
  • I think I'd be most concerned about the headaches. Not that I know anything, so don't panic! Just that the joint symptoms, horrid as they are, are presumably 'regular' RD symptoms which can wait till Thursday whereas the headache isn't something you'd expect.

    How about phoning your GP tomorrow? I know it's Saturday and my knowledge of out-of-hours services is non-existent .... perhaps someone else will come along soon and suggest an alternative to your GP. But in any case, in your shoes I'd act on the headache as soon as possible. Perhaps it is nothing to worry about but you need relief from that and quick.

    I wonder whether the headache is anything to do with the neck pain? Could be. Or it could be a side effect of Mtx .... I don't know any more than you do. But do check it out & seek help without worrying about being a nuisance. We typically put up with way too much.

    It must be hard working with the pain you describe. I hope your rheumy sorts you out. Sounds as if you could do with a different treatment plan. Biologics perhaps?

  • The constant headaches sound terrible I think you may need to get it looked at sooner than later. I'm on MTX tablet form 10mg but don't usually suffer from headaches, however everyone person reacts differently to meds so you should really jus to be on the cautious side get it looked at.

    Regarding the severe pain and swelling on hands which I've also experienced during a really bad flare-up. I've used some of these alternatives to ease the pain and swelling: always have an ice pack in the fridge or place ice Cubs in a towel and wrap around the hands for a few minutes to ease the swelling and the burning up sensation on your hands. I've tried clove oil rub on my joints and it's worked really well for me, I mix a few drops of clove oil with olive oil and massage on my fingers. The downside is the smell. Maybe try Epson salt bath, fill the basin with hot water, add some Epsom bath salts and soak your hands in their for about 20 minutes.

    I hope this helps until you have your next appointment. Unfortunately they not guaranteed solutions and may work for you. I understand how frustrating it can be not being able to use your hands and the daily struggle.

    Take care

  • You sound to be in such awful pain, when I'm like that I always wish for a magic wand, I will send you mine. It's such a miserable disease and can make us withdraw from the world. I can't offer any advice, obviously your RA is not under control. It's maybe time for a steroid injection to ease all this pain. I wish you well and A pain free future.

  • Hope you get some help next Thursday. It sounds like things are out of control & that's a scary feeling.

    I've had really bad, persistent headaches on MTX tablets - when they pushed my dosage up too quickly and also on the injections - any dose at all. It's a really miserable feeling & nothing seems to make it any better.

    Hang in there. I hope you get some relief soon.

  • I have been getting headaches recently and my eyes seem to water a lot. I am on Methotrexate I am on 6 tablets a week . I am going to see my Dr next week as things I feel are not quite right. My bloods are all normal. I had a steroid injection about three weeks ago it was okay for about a week then the swelling all came back. I still need to take pain killers .

    Hope you get yours sorted out. The things we have to put up with .

    Take care. X

You may also like...